advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Wheelersburg, Ohio, USA:

My son-In-law has diabetes and just underwent back surgery, which lasted for ten hours. They put in two rods and six screws. He came out of surgery on a pump that was giving Demerol [a strong medication for pain relief], which they kept him on for I think about three days, then they gave him Tylox [another strong medication for pain relief]. He started being very confused and tripping really badly. They put him on Percodan [a third strong medication for pain relief] and he is still very confused. It has been eleven days since he had surgery and he is still confused. His doctor says it is not unusual. What do you think?

Answer:

Narcotic medications can induce an altered level of consciousness and mental status. This is not related to diabetes.

MSB

DTQ-20000904100419
Original posting 17 Oct 2000
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.